It’s no secret that antidepressants come with a host of potential side effects. But what many people don’t know is that these side effects can sometimes persist long after you’ve stopped taking the medication. In some cases, they may even be worse than the symptoms you were trying to treat in the first place. This is especially true for Wellbutrin, an antidepressant that’s known to cause a number of withdrawal symptoms, including anger.
If you’re currently taking Wellbutrin or are considering starting it, it’s important to be aware of the potential side effects. That way, you can make an informed decision about whether or not the medication is right for you.
What is Wellbutrin?
Wellbutrin is the brand name for bupropion, a medication that’s used to treat depression. It’s also sometimes used to help people quit smoking. Bupropion is an atypical antidepressant, which means it doesn’t belong to any of the major classes of antidepressants.
While it’s not entirely clear how bupropion works, it’s thought to increase levels of certain neurotransmitters in the brain, including dopamine and norepinephrine. This action is thought to improve mood and alleviate depression.
Wellbutrin is available as an oral tablet, an extended-release oral tablet, and an oral suspension. It’s typically taken two or three times a day. The extended-release tablet is taken once a day.
Overview of Wellbutrin Withdrawal
Antidepressants are one of the most frequently prescribed medicines in the United States. Some people take them for a short period of time to treat a specific episode of depression. Others take them long-term to prevent the recurrence of depression.
Because these medicines are a unique breed, they do not work for everyone. It might take several attempts for some individuals to discover a medication that works for them. You may be ready to live without Wellbutrin if you’ve reached a point where your condition has stabilized and you’re comfortable continuing on your own. Quitting smoking, for example, is another reason why people choose to stop taking the drug.
You’ve probably heard of antidepressant discontinuation syndrome, which is simply a fancy name for antidepressant withdrawal. This is more common with certain types of antidepressants, such as those that affect the neurotransmitter serotonin. However, all antidepressants come with the potential for withdrawal symptoms.
Although Wellbutrin increases the amount of serotonin in your brain, it does not significantly impact it. As a result, the withdrawal symptoms are generally modest or undetectable in severity.
Signs and Symptoms of Wellbutrin Withdrawal
The severity of Wellbutrin withdrawal symptoms depends on a number of factors, including how long you’ve been taking the medication and what dose you’re currently taking. In general, the withdrawal process is gradual. You may not notice any symptoms for the first few days or weeks after you stop taking Wellbutrin.
Common withdrawal symptoms include:
The majority of people who stop taking Wellbutrin report feeling fatigued. This is often described as a general sense of exhaustion that makes it difficult to get through the day. The main cause of fatigue is thought to be the sudden drop in dopamine levels.
Dizziness is another common symptom of Wellbutrin withdrawal. It’s often accompanied by lightheadedness and a feeling of unsteadiness. These symptoms are most likely due to the sudden drop in norepinephrine levels.
One of the most common withdrawal symptoms associated with Wellbutrin is headaches. These can range from mild to severe, and may even be accompanied by migraines in some cases. If you are experiencing headaches while withdrawing from Wellbutrin, it is important to stay well-hydrated and get plenty of rest.
Another common symptom of Wellbutrin withdrawal is insomnia. This may be due to the fact that Wellbutrin can act as a stimulant, and when it is suddenly discontinued, the body may have difficulty adjusting. If you are having trouble sleeping, it is important to establish a regular sleep schedule and avoid caffeine and other stimulants.
The feeling of being easily irritated is a common symptom of withdrawal from Wellbutrin. This may manifest as feeling agitated, impatient, or even angry for no apparent reason. If you find yourself getting snappy with those around you or feeling unduly stressed, it could be a sign that you’re experiencing withdrawals.
Depression is common in those who are withdrawing from Wellbutrin. This is likely due to the sudden drop in dopamine and norepinephrine levels. If you are feeling depressed, it is important to reach out to your support system and seek professional help if necessary.
7) Nausea and vomiting
Withdrawal from Wellbutrin may cause nausea and vomiting. This is usually the result of the body’s reaction to suddenly not having the drug in its system. Nausea and vomiting may also be caused by a decrease in appetite, which is another common symptom of withdrawal.
Sweating is a common symptom when someone quits taking Wellbutrin. It is often accompanied by hot flashes and may be more severe in those who are withdrawing from higher doses of the medication. If you are sweating excessively, it is important to stay well-hydrated and avoid strenuous activity.
Tremors are one of the most frequent Wellbutrin withdrawal symptoms. They may be mild or severe and can occur in any part of the body. In some cases, tremors may be accompanied by muscle twitching or spasms.
10) Seizures (in rare cases)
Seizures are a rare but potentially serious symptom of Wellbutrin withdrawal. They usually occur in those who have been taking high doses of the medication for an extended period of time. If you experience a seizure while withdrawing from Wellbutrin, it is important to seek medical attention immediately.
The above symptoms are the most common ones associated with Wellbutrin withdrawal. However, it’s important to keep in mind that everyone experiences withdrawal differently. Some people may only experience a few of the above symptoms while others
Coping With Wellbutrin Withdrawal
If you are experience withdrawal symptoms after stopping Wellbutrin, there are a few things you can do to help ease the process.
- Drink plenty of fluids: It is important to stay hydrated when withdrawing from Wellbutrin. This will help your body to flush out the medication and reduce some of the symptoms you may be experiencing.
- Get plenty of rest: Getting enough sleep is important when you are withdrawing from any medication. This will help your body to heal and reduce some of the symptoms you may be experiencing.
- Avoid caffeine and other stimulants: Caffeine and other stimulants can make withdrawal symptoms worse. If you are having trouble sleeping, it is best to avoid these altogether.
- Eat a healthy diet: A balanced diet will help your body to recover from the effects of withdrawal. Foods that are high in protein and fiber are especially helpful.
- Exercise regularly: It can help to reduce stress and improve your mood. It is important to start slowly and gradually increase your activity level as you feel able.
If you are struggling to cope with withdrawal symptoms, it may be helpful to seek professional help. A therapist or counselor can provide you with support and guidance during this difficult time. The most important thing is to remember that withdrawal is only temporary and you will eventually feel better.